Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Albuquerque, NM

March 2, 2000Curry County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 2, 2000, 12:50 AM MST for Curry County, Roosevelt County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2000, 12:50 AM MST (07:50 UTC)
Expired
Mar 2, 2000, 1:45 AM MST
In force
55 min
Issued by
NWS Albuquerque, NM
Area
Whole counties

Counties Curry County, NM, Roosevelt County, NM

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 7:45 PM MSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2479 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KABQ 020751
SVRABQ
NMC009-041-020845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1250 AM MST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  NORTHERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 145 AM MST

* AT 1250 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 25 MILES NORTHWEST OF CLOVIS TO  
  25 MILES WEST OF PORTALES. THE LINE WAS MOVING TOWARD THE          
  EAST-NORTHEAST AT 30 MPH WHILE CELLS WITHIN THE LINE WERE MOVING   
  NORTHEAST AT 40 MPH.  

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MST
THURSDAY MORNING FOR EAST CENTRAL NEW MEXICO.

LAT.R..LON 3485 10302 3482 10375 3415 10378 3414 10305

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 8:45 PM MST, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 1, 8:45 PM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
845 PM MST WED MAR 1 2000

MYRIAD OF WEATHER CONDITIONS ACROSS THE CWA THIS EVENING. AN INTENSE
UPPER LOW WEST-NORTHWEST OF GALLUP WILL TRACK EAST OR A LITTLE E-SE
OVERNIGHT. MODELS PRETTY CLOSE TRACKING THE UPPER LOW TO A POSITION
JUST SOUTHEAST OF ALBUQUERQUE BY 12Z THURSDAY.  APPEARS SURFACE LOW
WILL DEEPEN BETWEEN TCC AND ROW AFTER MIDNIGHT. HIGHER DEW POINTS
SURGING N-NWWD INTO OUR EASTERN ZONES IN UPSLOPE ZONE. ONLY CHANGE
TO PREVIOUS HIGHLIGHTS WAS TO INCLUDE THE UPPER RIO GRANDE VALLEY IN
THE SNOW ADVISORY. ZONES OUT BY 930 PM. KJ

.ABQ...WINTER STORM WARNING HIGHER TERRAIN NORTH AND CENTRAL
       REMAINDER OF TONIGHTINTO THURSDAY MORNING (ZONES
       2,4,5,10,11).
    ...SNOW ADVISORY REMAINDER OF TONIGHT WEST CENTRAL
       MOUNTAINS...NORTHWEST PLATEAU AND UPPER RIO GRANDE VALLEY
       (ZONES 1,3,8)

4

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.